Texas, 2004

Damaging Wind in Texas, August 27, 2004

August 27, 2004 · NWS EWX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 27, 2:12 PM CST, 4 hours 48 minutes earlier.

Area forecast discussion, Aug 27, 2:12 PM CST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
312 PM CDT FRI AUG 27 2004

.DISCUSSION...
DEEP CONVECTION OUT TO THE WEST ACRS NE MEXICO AND SW TX MUCH MORE
WIDESPREAD WITH THE S/W THAN MODELS INDICATED THIS MORNING...AND
WILL KEEP CHC-SLGT CHC POPS IN THE NW COUNTIES OVERNIGHT WITH THE
MENTION OF PSBLY SVR(WINDS) AS TEMPERATURES OVER THE WESTERN CWA WILL
NEAR THE CENTURY MARK AHEAD OF THE STORMS.

SIGNIFICANT WX CHANGES TO OCCUR OVER THE WEEKEND INTO NEXT WEEK WITH
INCREASED RAIN CHCS AND MODERATING TEMPERATURES. A TROF OVER THE
CENTRAL ROCKIES WILL DRIVE TOWARDS THE MS VALLEY SATURDAY...DRIVING
THE CDFNT IN THE TX PANHANDLE THRU CENTRAL TX SAT AFTN AND INTO THE
HILL COUNTRY BY THE LATE AFTN/EVENING.  BOTH THE ETA/GFS INDICATE
GOOD CHCS FOR CONVECTION WITH THE FRONT AND SOME POTENTIAL FOR
LOCALLY HEAVY RAIN ALTHOUGH IT APPEARS STORMS WILL KEEP MOVG ENUF TO
PREVENT ANY WIDESPREAD HEAVY RAIN AMOUNTS.  THE CDFNT TO STALL NEAR
THE COAST SUNDAY WITH DECREASING POPS FROM THE NORTH AND TEMPERATURES
MODERATING TO A CATEGORY OR TWO BELOW NORMS.

WILL KEEP SLGT CHC POPS IN FOR MON-TUE WITH A RETURNING FRONTAL
BOUNDARY IN THE CWA AND A GENERAL WEAKNESS AT THE MID LEVELS.
NO CHANGES TO THE EXTENDED WITH CONTD LOW CHC POPS AS S TX WILL
REMAIN UNDER THE INFLUENCE OF AN UPR TROF/WEAKNESS AND PSBL INFLUX
OF PACIFIC MOISTURE ACRS MEXICO MID-LATE NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              77  93  72  92 /   0  30  40  30
AUSTIN BERGSTROM INTL AIRPORT  76  93  72  91 /   0  30  50  30
DEL RIO INTL AIRPORT           78  96  75  92 /  30  20  40  40
SAN ANTONIO INTL AIRPORT       78  93  73  91 /   0  20  50  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

01/13
Hazardous weather outlook, Aug 27, 2:30 PM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
330 PM CDT FRI AUG 27 2004

TXZ171>173-183>194-202>209-217>225-228-281100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
330 PM CDT FRI AUG 27 2004

.DAY ONE...TONIGHT.
SHOWERS AND THUNDERSTORMS LOCATED OVER BIG BEND AND NORTHERN MEXICO
WILL MOVE ACROSS THE EDWARDS PLATEAU THIS EVENING. A FEW STORMS MAY
BECOME SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A WEAK COLD FRONT WILL MOVE INTO THE AREA LATE SATURDAY AND INTO
SUNDAY THEN BECOME STATIONARY. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. THE MAIN THREAT
FROM THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL.

WITH THE FRONTAL BOUNDARY LINGERING IN THE REGION...SCATTERED SHOWERS
AND THUNDERSTORMS ARE POSSIBLE INTO THURSDAY.

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dimmit

When
August 27, 7:00 PM CST to 7:10 PM CST
Where
Dimmit County, 4 mi SW of Valley Wells
Measured
70 kt (81 mph) estimated gust
Property damage
$100,000
Reported by
GENERAL PUBLIC
Coordinates
28.433, -99.567

Severe thunderstorm winds struck a ranch between Valley Wells and Catarina, just south of the Nueces River. The winds damaged a barn and blew down several trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420677.